Hail, Custer
- When
- July 25, 2:38 PM MST to 2:43 PM MST
- Where
- Custer County, Rosita
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.100, -105.330
Severe hail occurred in Chaffee and Custer Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe hail occurred in Chaffee and Custer Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 25, 2:10 PM MST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT WED JUL 25 2007 .SHORT TERM... (TONIGHT AND TOMORROW) ...FLASH FLOOD THREAT TOMORROW... CURRENTLY...QUITE A BIT OF SCTD TSRA ARE ONGOING RUNNING ALONG THE SPINE OF THE MTS ACROSS CO. GUIDANCE FCSTD THIS TO HAPPEN YDAY SO MODELS HAVE A PRETTY GOOD HANDLE ON WHAT IS GOING ON. ON THE PLAINS IT IS PC BUT A FEW TSRA ARE EVEN TRYING TO GET GOING UP ON THE PALMER DVD AS OF 130 PM. REST OF TODAY AND TONIGHT...MAIN CONCERN IS LOCALLY HEAVY RAIN. CONVG BOUNDARY...BEST SEEN IN THE 700 MB WIND FLOW...IS FCST TO PROGRESS SLOWLY EAST DURING THIS PERIOD. THIS WILL BRING SCTD TSRA WITH LOCALLY HEAVY RAIN TO THE C MTNS...SW MTNS...AND PIKES PEAK/PALMER DIVIDE REGION. SOME QPF VALUES FROM THE RAW GUIDANCE ARE RATHER IMPRESSIVE...SO THESE AREAS WILL HAVE TO BE WATCHED FOR LOCAL FLASH FLOODING...ESPECIALLY THE BURN SCARS/MUDLSIDE REGIONS. TOMORROW...ITS GONNA BE A BUSY DAY IN THE WX DEPT. MAIN BOUNDARY WILL COME ACROSS DURING THE LATE MORNING/EARLY AFTERNOON TIME PERIOD. FLASH FLOODING IS GOING TO BE A CONCERN WITH THIS BOUNDARY PASSAGE AS THE MOISTURE (60 + DEWPTS) IS GOING TO GET IN HERE DURING PEAK HEATING. QUITE A BIT OF PV AND A SHORT WAVE ALOFT WILL ASSIST IN THE UPWARD VERTICAL MOTION FIELDS. I EXPECT THUNDERSTORMS WITH HEAVY RAIN TO BE ONGOING BY MID AFTERNOON TOMORROW. FLASH FLOODING WILL BE A CONCERN GIVEN THE ABUNDANT LLVL MOISTURE AND SLOW STORM MOTION. ALSO...GROUNDS ARE A BIT WET (BUT NOT EXCEEDINGLY SO) ACROSS QUITE A FEW PARTS OF THE CWA. SVR THREAT WILL BE MINIMAL DUE TO THE WEAK WINDS AND WARM TEMPS ALOFT. /HODANISH .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) LONG TERM CONCERNS INCLUDE TIMING OF FRONT MOVING ACROSS EASTERN COLORADO THURSDAY NIGHT/FRIDAY AND POSSIBILITY OF HEAVY RAINFALL INTO THE EARLY WEEKEND. THURSDAY NIGHT-FRIDAY NIGHT...LATEST WRF/NAM REMAINS A TAD FASTER WITH COLD FRONT MOVING ACROSS THE PALMER DVD THU AFTERNOON AND ACROSS THE REST OF THE SOUTHEAST PLAINS THURSDAY NIGHT...WHERE AS THE GFS AND OTHER GLOBAL MODELS STALLS FRONT ACROSS THE FAR SE PLAINS FRIDAY MORNING. HAVE TRENDED THE FORECAST TO THE QUICKER SOLUTION AND HAVE TAILORED POPS TO MATCH...WITH SCATTERED THUNDERSTORMS MOVING ACROSS THE PLAINS THU NIGHT AND MUCH COOLER AND MORE STABLE CONDITIONS IN PLACE ACROSS THE FAR EASTERN PLAINS ON FRIDAY. MODEL SOUNDINGS INDICATING MOISTURE POOLING ALONG AND BEHIND THE BOUNDARY WITH DEW PTS IN THE MID 50S TO LOWER 60S AND CAPES BETWEEN 1000-2000 J/KG ACROSS THE PLAINS THU NIGHT...ALLOWING FOR THE POSSIBILITY OF STRONG STORMS ALONG AND BEHIND THE FRONT. HAVE KEPT HIGH SCATTERED POPS IN PLACE ACROSS THE MOUNTAINS AND HIGH MT VALLEYS AS MODELS CONTINUE TO INDICATE AMPLE AVAILABLE MOISTURE AND MINOR DISTURBANCES EMBEDDED IN THE WEAK NORTHERLY FLOW ALOFT ACROSS THE AREA...WITH H7-H5 SPECIFIC HUMIDITIES BETWEEN 6-8 G/KG AND PWATS BETWEEN 1 AND 1 1/2 INCHES ACROSS THE STATE. WITH THE WEAK FLOW ALOFT...ALL STORMS WILL BE SLOW MOVERS...WITH HEAVY RAINFALL THE MAIN THREAT. SATURDAY-SUNDAY...WEAK NORTHERLY FLOW ALOFT PERSISTS WITH UPPER RIDGE AXIS JUST WEST OF THE ROCKIES. AVAILABLE MOISTURE DIMINISHES A TAD...THOUGH ENOUGH REMAINS FOR CONTINUED SCATTERED MAINLY DIURNAL THUNDERSTORMS ACROSS THE HIGHER TERRAIN. TEMPERATURES REBOUND TO NEAR SEASONAL NORMS ALLOWING FOR INSTABILITY INCREASE ACROSS THE EASTERN PLAINS. WITH LOW LEVEL UPSLOPE FLOW IN PLACE...WILL CONTINUE TO SEE ISOLATED TO SCATTERED CONVECTION ACROSS THE PLAINS AS WELL...WITH BEST POPS ALONG AND WEST OF THE I-25 CORRIDOR. MONDAY-WEDNESDAY...UPPER RIDGE AXIS LOOKS TO SLIDE ACROSS THE ROCKIES AS A SERIES OF SHORT WAVES MOVE ACROSS THE NORTHERN TIER OF STATES. MODELS ALSO INDICATING A MINOR EASTERN WAVE MOVING ACROSS THE SOUTHERN HIGH PLAINS UNDERCUTTING THE SOUTHERN PERIPHERY OF THE RIDGE AND INTO THE FOUR CORNERS REGION THROUGH THE PERIOD. WITH INCREASING MOISTURE ACROSS WESTERN PORTION OF THE AREA...HAVE KEPT GENERALLY SCATTERED POPS ACROSS CENTRAL AND SW MTS WITH MAINLY ISOLATED POPS ACROSS THE EASTERN MTS AND PLAINS. WITH WARMER AIR ALOFT UNDER THE RIDGE...SHOULD ONCE AGAIN SEE TEMPERATURES WARMING TO ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. -MW && .AVIATION... KCOS AND KALS MAY BE AFFECTED BY TSRA THIS AFTERNOON AND EARLY EVENING. I DO NOT EXPECT ANY TSRA IN THE IMMEDIATE AIRSPACE OF KPUB LATER THIS AFTERNOON AND EARLY EVENING. MAIN CONCERN WILL BE GUSTY WINDS AND BRIEF LOW CIGS. FOR TOMORROW...FROPA WILL OCCUR BY LATE MORNING ACROSS KCOS AND EARLY AFTERNOON AROUND KPUB. WINDS WILL GO NNE AND BE GUSTY FOR AWHILE. LOTS OF TSRA POSSIBLE TOMORROW WITH HEAVY RAIN AND SOME LOW CIGS. THUNDER THREAT FOR KALS WILL ALSO BE HIGHER THAN NORMAL WITH LOCALLY HVY RAIN...BRIEF GUSTY WINDS AND POSSIBLE BRIEF LOW CIGS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 507 AM MDT WED JUL 25 2007 COZ058>089-093>099-261115- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 507 AM MDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH VALLEYS. THE MAIN THREAT FROM STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE EASTERN SAN JUAN...LA GARITA...AND SAWATCH RANGES. OTHER THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 45 MPH AND POSSIBLY SOME HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO THURSDAY AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE REGION THROUGH THURSDAY NIGHT. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND LOCALLY GUSTY WINDS TO 50 MPH. A FEW STRONG TO SEVERE STORMS MAY DEVELOP OVER THE SOUTHEAST PLAINS...WITH HAIL UP TO ONE INCH AND WIND GUSTS UP TO 60 MPH. SCATTERED STORMS WILL CONTINUE THROUGH THE WEEKEND. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS...IN ADDITION TO LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH VALLEYS.
The Pueblo radar (KPUX), 108 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46402, 46403.